MAUDE Adverse Event Report: DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Model Number 552101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 2: upon inspection another catheter of the same lot number broke in a physician's hand.
 
Additional Manufacturer Narrative
Event 2: this report has been identified as b.Braun medical internal report number (b)(4).One used catheter without packaging was returned for evaluation.Visual evaluation of the sample showed the used catheter to be stretched, kinked and sheared.However, since it was used and intentionally pulled on/tampered with, a thorough investigation was unable to be performed on the returned sample.Per the manufacturer`s investigation, this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User should refer to ifu which states, "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
MDR Report Key11805053
Report Number2523676-2021-00114
Device Sequence Number19698174
Product Code OGE
UDI-Device Identifier04046964843822
UDI-Public04046964843822
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number552101
Device Catalogue Number552101
Device Lot Number0061757643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/28/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1